Alert archive / Hawaii / High Wind Warnings in 2015
High Wind Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 2, 2015, 5:00 PM HST for Hawaii County, Hawaii. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2015, 5:00 PM HST (03:00 UTC)
- Expired
- Feb 7, 2015, 3:27 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 3.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265 WWHW70 PHFO 030300 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 500 PM HST MON FEB 2 2015 ...STRONG SOUTHWEST GUSTS ARE EXPECTED THROUGH TUESDAY NIGHT WHILE VERY STRONG WINDS AND GUSTS EXPECTED ON BIG ISLAND SUMMITS... HIZ028-031600- /O.UPG.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ /O.NEW.PHFO.HW.W.0001.150203T0300Z-150205T1600Z/ BIG ISLAND SUMMITS- 500 PM HST MON FEB 2 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 60 TO 75 MPH WITH LOCALIZED GUSTS TO 90 MPH. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ002-004-008>012-014-015-017-019-022-031600- /O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 500 PM HST MON FEB 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER TERRAIN. * TIMING...THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK TREES...CAUSE DAMAGE TO WEAK ROOFS...CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
11 follow-up statements
900 WWHW70 PHFO 031331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE FEB 3 2015 ...STRONG WESTERLY WINDS CONTINUE... .SOUTHWEST TO WEST WINDS WILL REMAIN STRONG ACROSS MOST OF THE STATE. HOWEVER...THE AREAS MOST AFFECTED WILL INCLUDE THE BIG ISLAND SUMMITS...WHERE WINDS WILL REMAIN AT OR NEAR HURRICANE FORCE...AND ALONG THE WEST SLOPES OF MOST ISLANDS...WHERE LOCALLY POWERFUL GUSTS MAY OCCUR. HIZ028-040245- /O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/ BIG ISLAND SUMMITS- 331 AM HST TUE FEB 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 55 TO 85 MPH WITH LOCALIZED GUSTS OVER 100 MPH. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...WINDS OF HURRICANE FORCE WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ HIZ002-004-008>012-014-015-017-019-022-040245- /O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 331 AM HST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK TREES...DAMAGE WEAK ROOFS...KNOCK OUT ELECTRICAL POWER...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE WITH EXTRA CARE. && $$
042 WWHW70 PHFO 031722 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 715 AM HST TUE FEB 3 2015 ...STRONG SOUTH TO SOUTHWEST WINDS AND GUSTS CONTINUE... HIZ028-040630- /O.COR.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/ BIG ISLAND SUMMITS- 715 AM HST TUE FEB 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 65 TO 85 MPH WITH LOCALIZED GUSTS TO 100 MPH. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ HIZ002-004-008>012-014-015-017-019-022-040630- /O.COR.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 715 AM HST TUE FEB 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER TERRAIN. * TIMING...THROUGH 6 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK TREES...DAMAGE WEAK ROOFS...KNOCK OUT ELECTRICAL POWER...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE WITH EXTRA CARE. && $$ FOSTER
086 WWHW70 PHFO 040110 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 310 PM HST TUE FEB 3 2015 ...HIGH WIND WARNING CONTINUES FOR BIG ISLAND SUMMITS AND THE WIND ADVISORY CANCELLED FOR ALL OTHER AREAS... HIZ002-004-008>012-014-015-017-019-022-040215- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT- 310 PM HST TUE FEB 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS AND GUSTS ARE NOW BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO STRENGTHEN ABOVE CURRENT VALUES. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ HIZ028-041415- /O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/ BIG ISLAND SUMMITS- 310 PM HST TUE FEB 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 40 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...THROUGH WEDNESDAY NIGHT. * IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ FOSTER
785 WWHW70 PHFO 041333 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST WED FEB 4 2015 ...WINDS STILL DANGEROUSLY STRONG OVER SUMMITS... HIZ028-050245- /O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/ BIG ISLAND SUMMITS- 333 AM HST WED FEB 4 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 35 TO 65 MPH WITH LOCALIZED GUSTS OVER 95 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$
348 WWHW70 PHFO 042003 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1003 AM HST WED FEB 4 2015 ...STRONG WINDS CONTINUE OVER SUMMITS... HIZ028-050915- /O.EXT.PHFO.HW.W.0001.000000T0000Z-150207T0400Z/ BIG ISLAND SUMMITS- 1003 AM HST WED FEB 4 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS...WEST 50 TO 75 MPH WITH LOCALIZED GUSTS OVER 95 MPH * TIMING...THROUGH FRIDAY AFTERNOON. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ BURKE
322 WWHW70 PHFO 050131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST WED FEB 4 2015 ...STRONG WINDS CONTINUE OVER THE SUMMITS... HIZ028-051445- /O.CON.PHFO.HW.W.0001.000000T0000Z-150207T0400Z/ BIG ISLAND SUMMITS- 331 PM HST WED FEB 4 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS...WEST 50 TO 80 MPH WITH LOCALIZED GUSTS OVER 115 MPH. * TIMING...THROUGH FRIDAY AFTERNOON. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ BURKE
399 WWHW70 PHFO 051327 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST THU FEB 5 2015 ...STRONG WINDS CONTINUE OVER THE SUMMITS... HIZ028-060230- /O.CON.PHFO.HW.W.0001.000000T0000Z-150207T0400Z/ BIG ISLAND SUMMITS- 327 AM HST THU FEB 5 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS...WEST 55 TO 80 MPH WITH LOCALIZED GUSTS OVER 95 MPH. * TIMING...THROUGH FRIDAY AFTERNOON. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ FOSTER
507 WWHW70 PHFO 060123 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST THU FEB 5 2015 ...STRONG WINDS CONTINUE OVER THE SUMMITS... HIZ028-061430- /O.EXT.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/ BIG ISLAND SUMMITS- 323 PM HST THU FEB 5 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...WEST 50 TO 80 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR TONIGHT WITH A SLOW DECLINE EXPECTED FRIDAY THROUGH EARLY SATURDAY MORNING. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ WROE
022 WWHW70 PHFO 061323 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST FRI FEB 6 2015 ...STRONG WINDS CONTINUE OVER THE SUMMITS... HIZ028-070230- /O.CON.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/ BIG ISLAND SUMMITS- 323 AM HST FRI FEB 6 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...WEST 50 TO 75 MPH WITH LOCALIZED GUSTS OVER 90 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING WITH A SLOW DECLINE EXPECTED THROUGH EARLY SATURDAY MORNING. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$
787 WWHW70 PHFO 070137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST FRI FEB 6 2015 ...STRONG WINDS CONTINUE OVER THE SUMMITS... HIZ028-071445- /O.CON.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/ BIG ISLAND SUMMITS- 337 PM HST FRI FEB 6 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS...WEST 40 TO 70 MPH WITH LOCALIZED GUSTS OVER 95 MPH. WINDS ARE EXPECTED DIMINISH LATER TONIGHT. * TIMING...THROUGH EARLY SATURDAY MORNING. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. && $$ BURKE
849 WWHW70 PHFO 071327 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 AM HST SAT FEB 7 2015 ...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST SUNDAY... .WINDS OVER THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND HAVE DIMINISHED SOMEWHAT...BUT REMAIN STRONG ENOUGH TO WARRANT AN ADVISORY. HIZ028-080230- /O.CAN.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/ /O.NEW.PHFO.WI.Y.0005.150207T1327Z-150209T0400Z/ BIG ISLAND SUMMITS- 327 AM HST SAT FEB 7 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH...MAINLY OVER THE SUMMITS AND IMMEDIATE AREAS. * TIMING...THROUGH SUNDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 2, 4:07 PM HST, 53 minutes earlier.
Area forecast discussion, Feb 2, 4:07 PM HST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 407 PM HST MON FEB 2 2015 .SYNOPSIS... SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN TONIGHT AS A FRONT APPROACHES THE STATE FROM THE NORTHWEST. A SERIES OF FRONTS WILL BRING PROGRESSIVE WET AND WINDY PATTERN BEGINNING TONIGHT THROUGH FRIDAY. A RIDGE WILL BUILD OVER THE STATE THIS WEEKEND RESULTING IN LIGHTER WINDS AND CALMER WEATHER. && .DISCUSSION... SOUTHWEST WINDS PICKED UP THIS AFTERNOON ACROSS THE STATE IN ADVANCE OF A COLD FRONT MOVING IN FROM THE NORTHWEST. VISIBLE SATELLITE SHOWS LOW CLOUDS FOCUSED OVER THE LEEWARD AND MAUKA AREAS...PARTICULARLY OVER THE SMALLER ISLANDS LATE THIS AFTERNOON. A FEW SHOWERS HAVE BEEN OBSERVED ON RADAR TRACKING OVER KAUAI EARLIER TODAY. THE WINDS WILL CONTINUE TO RAMP UP TONIGHT INTO TUESDAY. A WIND ADVISORY IS NOW IN EFFECT THROUGH TUESDAY NIGHT PRIMARILY DUE TO THE EXPECTED STRONG GUSTS WHICH WILL ACCELERATE DOWNSLOPE FROM HIGHER TERRAIN. THE WESTERLY WINDS WILL RESULT IN THESE GUSTS OCCURRING OVER EASTERN FACING SLOPES...OR THE TRADITIONAL WINDWARD SIDES OF THE ISLANDS. PLEASE SEE THE NPWHFO PRODUCT ON OUR WEBSITE FOR MORE SPECIFIC INFORMATION AND LOCATIONS IN THE ADVISORY. A WIND ADVISORY IS ALSO IN EFFECT FOR UPPER ELEVATION SUSTAINED WINDS ON THE BIG ISLAND SUMMITS. IT IS LIKELY THAT THE BIG ISLAND SUMMIT WIND ADVISORY WILL BE UPGRADED TO A WARNING LATER THIS WEEK. THE STRENGTHENING WINDS ARE IN RESPONSE TO AN APPROACHING COLD FRONT FROM THE NORTHWEST. THE FRONT IS THE FIRST IN A PROGRESSIVE SERIES OF FRONTS THAT WILL KEEP A BREEZY WESTERLY FLOW GOING ACROSS THE HAWAIIAN ISLANDS THROUGH FRIDAY. THE FRONT WILL ALSO BRING INCREASING SHOWERS AS IT MOVES DOWN THE ISLAND CHAIN TONIGHT AND TUESDAY. THE BREEZY WINDS WILL KEEP THE SHOWERS MOVING RATHER QUICKLY ALONG. THE GLOBAL MODELS DEPICT MAINLY ZONAL FLOW DOMINATING THE UPPER LEVELS DURING MOST OF THE WORK WEEK SO MOST OF THE UPPER LEVEL DYNAMICS ASSOCIATED WITH THE FRONT WILL STAY NORTH OF THE STATE. THUS...ANTICIPATING MAINLY MODERATE SHOWERS...OCCURRING ON AND OFF AND PASSING RATHER QUICKLY. THE COMBINATION OF SHOWERS AND WIND GUSTS WILL CREATE BLUSTERY CONDITIONS. THE SERIES OF FRONTS WILL CONTINUE TO PUSH IN THIS WEEK WHICH WILL CONTINUE THE STRONG WINDS AND ON AND OFF PRECIPITATION. WITH THE FRONTS PACKED CLOSE TOGETHER AND MOVING QUICKLY...IT IS DIFFICULT TO PINPOINT AND DESCRIBE WHEN THE PASSAGES WILL OCCUR FOR EACH ISLAND. THAT BEING SAID...EXPECT A PROGRESSIVE WET AND WINDY PATTERN FROM TONIGHT THROUGH FRIDAY. A SURFACE RIDGE WILL MOVE OVER THE ISLANDS SATURDAY AND SUNDAY... BRINGING A BRIEF RETURN OF LIGHTER WINDS AND DRIER CONDITIONS. THE MODELS SUGGEST ANOTHER FRONT APPROACHING FROM THE NORTHWEST EARLY NEXT WEEK. && .AVIATION... SOUTHWEST WINDS WILL PERSIST TONIGHT AS A FRONT APPROACHES. AIRMET TANGO REMAINS POSTED FOR LOW LEVEL TURBULENCE TO THE NORTHWEST OF TERRAIN ON THE SMALLER ISLANDS AND HAS BEEN EXPANDED TO THE BIG ISLAND AS LENTICULAR CLOUDS HAVE BEEN OBSERVED NEAR MAUNA KEA AND MAUNA LOA. AIRMET TANGO SHOULD REMAIN IN PLACE INTO TUESDAY. THE ISLANDS WILL REMAIN WITHIN A MOISTENING AIRMASS AHEAD OF THE FRONT THROUGH THE NIGHT. EXTENSIVE CLOUD COVER IS BEING PRODUCED ALONG SOUTHWEST FACING SLOPES OF KAUAI AND OAHU...WHERE AIRMET SIERRA FOR MOUNTAIN OBSCURATION HAS BEEN ISSUED. THE TERMINALS ON THE SMALLER ISLANDS WILL CONTINUE TO EXPERIENCE TEMPO MVFR CEILINGS WITH CHANCES FOR REDUCED VISIBILITY IN SHOWERS INCREASING OVERNIGHT. VFR CONDITIONS WILL PREVAIL ON THE BIG ISLAND. THE SOMEWHAT SHALLOW FRONT WILL BRING PERIODS OF MVFR CEILINGS AND VISIBILITIES IN SHRA ON TUESDAY ACROSS THE SMALLER ISLANDS. AIRMET ZULU FOR TEMPO LIGHT ICE HAS BEEN TRIMMED BACK TO NEAR KAUAI AS DEEP LAYERED MOISTURE IS SLOWLY LIFTING NORTHWARD. && .MARINE... A LARGE NORTH SWELL IS EXPECTED TO PEAK TONIGHT AND TUESDAY...THEN GRADUALLY DECLINE TUESDAY NIGHT AND WEDNESDAY. SURF HEIGHTS WILL REACH ADVISORY LEVELS ALONG NORTH FACING SHORES INCLUDING NORTHERLY EXPOSURES OF EAST FACING SHORES DUE TO THE NORTH DIRECTION OF THE SWELL. A HIGH SURF ADVISORY IS NOW IN EFFECT THROUGH TUESDAY NIGHT FOR THESE AREAS OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. A WEST-NORTHWEST SWELL WILL ARRIVE ON THURSDAY. THIS SWELL WILL BE LARGE ENOUGH TO BRING HIGH SURF ADVISORY CONDITIONS ON THURSDAY...AND THEN WARNING CONDITIONS ON FRIDAY AND SATURDAY. THIS SWELL WILL HAVE ENOUGH WESTERLY COMPONENT TO IMPACT THE KONA COAST ON THE BIG ISLAND. SOUTHWEST WINDS HAVE ALREADY PICKED UP...AND WILL RAMP UP FURTHER AS THE FIRST OF A SERIES OF FRONTS BEGINS TO MOVE IN FROM THE WEST. WINDS WILL VEER WESTERLY AS THE FIRST FRONT PASSES ON TUESDAY. THE PASSING FRONTS WILL KEEP US IN A PROGRESSIVE STRONG WESTERLY FLOW PATTERN THROUGH MUCH OF THE WORK WEEK. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY NIGHT FOR ALMOST ALL OF THE COASTAL WATER ZONES AROUND THE STATE. THIS IS DUE TO BOTH WINDS AND SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI WINDWARD-LANAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-BIG ISLAND SUMMITS. HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALL ZONES EXCEPT BIG ISLAND SOUTHEAST AND BIG ISLAND LEEWARD WATERS. && DISCUSSION/MARINE...FOSTER AVIATION...WROE
Nearby
High Wind Warnings in Hawaii, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.